What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 17, 1:31 PM EST, 38 minutes earlier.
Area forecast discussion, Jul 17, 1:31 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
231 PM EDT Thu Jul 17 2025
.SYNOPSIS...
Stalled frontal boundary draped across the upper Ohio Valley will
result in episodic shower and thunderstorm activity today and through
the weekend. While storms may be strong to severe at times, the
repeated rounds of efficient rainfall will increase the potential for
flooding, especially as we progress into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Coverage in showers and thunderstorms beginning to increase this
afternoon with the help of diurnal heating. Cold frontal boundary is
currently draped around the I-71 corridor, with majority of
convection expected SE of this interstate. Moderate MLCAPE values of
1000-1500 J/kg have developed, but overall shear values remain
marginal at best. This will result in mainly single cell or mult-cell
clusters today, with damaging straight-line winds being the primary
severe threat. However, DCAPE values appear to remain capped at
~700-900 J/kg, so the downburst environment isn't overly impressive.
Thus, severe storm potential will be limited, but a handful of
storms may still produce localized gusts of 40-50 mph.
The primary concern with these storms will shift to flash flood
potential. Synoptic/mesoscale environment remains conducive to
flooding through this period, along with the next couple of days
given the quasi-statoinary front, humid air mass, anomalous PWATs of
1.75"-2.00" and the signal for repeated rounds of thunderstorms.
Locations that receive multiple rounds of storms will have their
soils primed to shorten the amount of rainfall needed to cause flash
flooding. Best flooding potential for this period will be through the
late evening hours, although this threat still remains fairly
isolated today.
A bit of a lull in convective activity is expected during the middle
of the night, but there is a signal in CAMs to show a complex of
storms developing near the Tristate region early Friday morning.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Complex of storms expected near/south of the OH River Friday morning
as the cold front sinks southward. Eventually, this boundary will
stall near or just south of the river and remain there for majority
of the daytime hours. This will result in a relative minimum in
convective activity for our CWA. However, keep in mind that isolated
showers/storms may still develop during the daytime hours, but
coverage should be lower. Daytime highs trend a couple degrees
cooler in the lower to middle 80s.
The quasi-stationary boundary will begin to shift back northward as
a warm front Friday night. This will bring renewed chances for
shower and thunderstorm activity, especially near the Ohio River. Severe
storms are not expected Friday night, but we will have to keep an
eye on any training storms or efficient rainfall over hard hit areas.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Extended period starts with pretty good ensemble agreement of high
convective precip potential and PWs at 2.0+ Sigma anomalies/above
the 99th percentile across much of the area, creating a more focused
flood threat through the weekend. Where the uncertainties lie are
where any MCS activity sets up/tracks, as this would affect latter
convective system initiation and further prime ground conditions
for additional rounds of convection.
While Saturday begins with overall zonal flow, ridging across the
southern plains sets the region up for NW flow and, combining with
the high PWATs, sets up a ridge rider pattern with the potential for
bouts of repeated heavy rain. Still fairly modest confidence in
where this sets up. While potential for localized flooding and some
areas of flash flooding exists area-wide, current thinking is the
greatest risk will be especially across IN/Southern Ohio/Northern KY
Saturday and Sunday.
While Monday could bring a relative lull in convective activity with
the convective focus further south of the Ohio River, still
potential for at least scattered showers and storms especially
across the southern forecast area.
Beyond Monday, increasing convergence on a ridge building solution
with 590+ H5 heights pushing into the forecast area, which could
increase heat indices toward 100 in the Tue/Wed timeframe.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Thunderstorms will develop during the day. Vsbys will be reduced at
times with the thunderstorms. Additional thunderstorms will be
possible near the end of TAF period. MVFR cigs will be possible at
times, especially at the end of the TAF period.
OUTLOOK...Thunderstorms are likely through Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until midnight EDT tonight for OHZ073-074-077>082-088.
KY...Flood Watch until midnight EDT tonight for KYZ089>100.
IN...Flood Watch until midnight EDT tonight for INZ075-080.
&&
SYNOPSIS...Clark
NEAR TERM...Clark
SHORT TERM...Clark
LONG TERM...JDR
AVIATION...Clark
Hazardous weather outlook, Jul 17, 2:35 AM EST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
335 AM EDT Thu Jul 17 2025
INZ050-OHZ026-034-035-042>046-051-052-180745-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-
335 AM EDT Thu Jul 17 2025
This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Several rounds of showers and storms are expected this weekend.
These repeated episodes of heavy rain may lead to flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ058-059-066-073-074-OHZ053>056-060>065-070>072-180745-
Fayette-Union-Franklin-Ripley-Dearborn-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-
335 AM EDT Thu Jul 17 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, southwest Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
Isolated damaging thunderstorm winds will be possible this afternoon
into the early evening hours. Localized flash flooding will be
possible due to heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Several rounds of showers and storms are expected through Sunday.
These repeated episodes of heavy rain may lead to flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ075-080-KYZ089>100-OHZ073-074-077>082-088-180745-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
335 AM EDT Thu Jul 17 2025
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio and
southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Isolated damaging thunderstorm winds will be possible this afternoon
into the evening hours.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Several rounds of showers and storms are expected through Sunday.
These repeated episodes of heavy rain may lead to flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 17, 12:04 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
104 PM EDT Thu Jul 17 2025
INZ080-KYZ089-171730-
Switzerland IN-Carroll KY-
104 PM EDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SWITZERLAND AND WESTERN CARROLL COUNTIES THROUGH 130 PM EDT...
At 104 PM EDT, a strong thunderstorm was located near Madison, moving
east at 15 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrollton, Prestonville, Brooksburg, Braytown, General Butler State
Park, Interstate 71 at State Route 227, Langstaff, Locust, and
Moorefield.
This includes I-71 in Kentucky between mile markers 44 and 45.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3874 8526 3873 8524 3870 8522 3869 8520
3882 8520 3883 8511 3864 8511 3865 8525
3872 8533 3874 8533
TIME...MOT...LOC 1704Z 264DEG 14KT 3871 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHSpecial weather statement, Jul 17, 12:15 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
115 PM EDT Thu Jul 17 2025
INZ075-KYZ091-171745-
Ohio IN-Boone KY-
115 PM EDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO AND CENTRAL
BOONE COUNTIES THROUGH 145 PM EDT...
At 115 PM EDT, a strong thunderstorm was located over Rising Sun,
moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florence, Walton, Rising Sun, Oakbrook, Burlington, Union, Richwood,
Pate, Belleview, Big Bone Lick, Waterloo, Rabbit Hash, Hueys Corners,
Beaverlick, and North Landing.
This includes the following Interstates...
I-71 in Kentucky between mile markers 76 and 77.
I-75 in Kentucky between mile markers 172 and 183.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3899 8497 3899 8495 3901 8494 3901 8493
3902 8488 3904 8462 3886 8462 3888 8479
3890 8481 3890 8492 3891 8500
TIME...MOT...LOC 1715Z 272DEG 23KT 3894 8489
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHSpecial weather statement, Jul 17, 12:40 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
140 PM EDT Thu Jul 17 2025
INZ080-KYZ089-090-094-171815-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
140 PM EDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
SWITZERLAND...EASTERN CARROLL...NORTH CENTRAL OWEN AND GALLATIN
COUNTIES THROUGH 215 PM EDT...
At 139 PM EDT, a strong thunderstorm was located near Kentucky
Speedway, moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warsaw, Florence, Kentucky Speedway, Patriot, Glencoe, Ghent, Sparta,
Ethridge, Interstate 71 at Mile Marker 52, Interstate 71 at US Route
127, Steele Bottom, Eagle Hill, Egypt Bottom, US Route 42 at State
Route 184, and Carson.
This includes I-71 in Kentucky between mile markers 50 and 64.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3885 8479 3872 8479 3867 8478 3866 8503
3873 8508
TIME...MOT...LOC 1739Z 257DEG 20KT 3871 8500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHLocal storm report, Jul 17, 12:57 PM EST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
157 PM EDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM Tstm Wnd Gst 1 W Sparta 38.68N 84.93W
07/17/2025 M46 MPH Gallatin KY AWOS
K8GK AWOS.
&&Special weather statement, Jul 17, 1:17 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
217 PM EDT Thu Jul 17 2025
KYZ093-096-097-OHZ078-171845-
Pendleton KY-Campbell KY-Bracken KY-Clermont OH-
217 PM EDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
BRACKEN...SOUTHERN CAMPBELL...NORTHEASTERN PENDLETON AND SOUTHERN
CLERMONT COUNTIES THROUGH 245 PM EDT...
At 217 PM EDT, a strong thunderstorm was located near Neville, moving
east at 20 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bethel, Felicity, Butler, Mentor, Moscow, Neville, California, Chilo,
Mount Auburn, Woolcutt, Bradford, Willow Grove, Saltair, Gubser Mill,
Peach Grove, Foster, Ivor, Point Isabel, Johnsville, and Rock
Springs.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3876 8438 3893 8435 3896 8403 3877 8405
3872 8405
TIME...MOT...LOC 1817Z 270DEG 18KT 3885 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHSpecial weather statement, Jul 17, 1:38 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
238 PM EDT Thu Jul 17 2025
KYZ097>099-171915-
Robertson KY-Mason KY-Bracken KY-
238 PM EDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
MASON...ROBERTSON AND CENTRAL BRACKEN COUNTIES THROUGH 315 PM EDT...
At 238 PM EDT, a strong thunderstorm was located over Brooksville,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Maysville, Brooksville, Germantown, Minerva, Murphysville, Stonewall,
Parina, Powersville, Lowell, Petra, Chatham, Tuckahoe, and Abigail.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3862 8416 3872 8411 3871 8382 3871 8380
3855 8387
TIME...MOT...LOC 1838Z 278DEG 18KT 3869 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH